MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT EG6+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT EG6+ CARTRIDGE
Catalog Number 03P77-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Septic Shock (2068)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On (b)(6) 2018, abbott point of care (apoc) was contacted by a customer regarding i-stat eg6+ cartridges that yielded a suspected discrepant hemoglobin result on a (b)(6) male patient with epigastric pain x 3 days, and vomiting x3 episodes.There was no additional patient information at the time of this report.Return product is not available for investigation.Method, date, time, hct, hgb.I-stat, (b)(6) 2018, unk, 43%, 14.6 g/dl; lab, (b)(6) 2018, 0538, 26.6%, 8.6 g/dl.Collection times are unknown.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).The investigation was completed on 11/09/2018.A review of the device history record confirmed the lot passed finished goods release criteria.Retain cartridge test results met the acceptance criteria found in q04.01.003 rev.Ac, appendix 1- product complaint level 2 and level 3 investigation procedure.No deficiency has been identified.

Brand Name
I-STAT EG6+ CARTRIDGE
Common Device Name
EG6+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key8001395
Report Number2245578-2018-00265
Device Sequence Number16420189
Product Code CHL
UDI-Device Identifier10054749000057
UDI-Public10054749000057
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2019
Device Catalogue Number03P77-25
Device Lot NumberW18156
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age80 YR